MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR II; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR II; SNARE, FLEXIBLE
Model Number M00561221
Medical Device Problem Codes Break (1069); Mechanical Problem (1384); Retraction Problem (1536); Adverse Event Without Identified Device or Use Problem (2993); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable investigation finding of cautery pin detachment of device or device component.Block h11: investigation results the device returned; a technical analysis could be performed.During visual inspection it was found that the handle cannula and cautery pin were detached.The cautery pin was not damaged.Also, under magnification it was found that the handle cannula had the manufacturing crimping and torque marks.Additionally, it was revealed that the wire and loop were not broken.The functional test could not be performed due device condition.A review of the device history record (dhr) was performed.It was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Based on the product analysis performed on the device the failures likely have occurred as the device was handled and manipulated, excessive manipulation of the device without enough care could have induced the defects found.Also, these issues could have occurred due to the way the active cord was connected or disconnected from the cautery pin (2-in-1 connector), which may have caused the cautery pin to become detached, as result, the handle cannula become detached as well.It is important to mention that the handle cannula had the manufacturing crimping and torque marks.Therefore, these issues were classified as adverse event related to procedure.The reported codes of loop failure to extend and loop retraction problem were classified as adverse event related to procedure since the handle cannula was detached the loop could not be extended or retracted.Also, regarding the reported code loop difficult to position, it was not possible to actuate the device or performed a functionally tested by emulating the anatomical/procedural factors encountered during the procedure, this reported issue was classified as cause not established.Boston scientific has assigned an investigation conclusion code of adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator ii snare was used in the colon during a colonoscopy procedure performed on (b)(6) 2026.During the procedure, the snare wire got broken in the middle of the procedure.Additionally, the loop was unable to open or close properly around polyp and caused difficulty to position when tightening.The procedure was complete with an alternative device.There were no patient complications reported as a result of this event.Note: this complaint has been deemed mdr reportable event based on the investigation result which revealed that the pin was detached.Please see h11 for the full investigation details.

Brand Name
CAPTIVATOR II
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key25513163
Report Number3005099803-2026-02462
Device Sequence Number18798412
Product Code FDI
UDI-Device Identifier08714729855903
UDI-Public(01)08714729855903(17)290210(10)38581310
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K133987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 06/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00561221
Device Catalogue NumberM00561221
Device Lot Number0038581310
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2026
Supplement Date Received by Manufacturer06/19/2026
Initial Report FDA Received Date06/15/2026
Supplement Report FDA Received Date06/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown